My fiance can no longer walk, diagnosed with giallam barret incorrectly, hospital has no explanation?

I am writing you on behalf of my fiance, she is 37. Her medical history includes a long bout with insomnia, thyroid problems, digestion problems, her gallbladder was removed in june, and recently she has had trouble with low potassium and magnesium levels. On oct. 26th she went into the hospital for stomach issues and came out wit no use of her legs, they gradually weakened over a period of about a week until one day they were useless. She describes a numbness combined with what she calls painful pinpoint fireworks all over her body. She was diagnosed with giallam barret syndrome. The hospital began treatment for it. After the 1st day of treatment she was transferred to UNC, within 2 days they determined she did not have giallim barret, they tested her and the test came back negative. So they sent her back to cape fear valley hospital where they continued treatment even though she tested negative for it at UNC. They never told us what was wrong with her, or why she could no longer walk. On Friday nov. 18th they discharged her. And now I’ve had to stop working to take full 24 hr care. And the numbness is spreading up throughout her body. Her arms and hands are going now, she can barely use them, and her entire body is in pain, her back, neck, legs, feet, ache constantly and intensely, she describes her body as one big exposed tingling nerve. We have returned to 2 separate hospitals since then, only to be sent home with no explanation oh any help. Her inability to use her legs has been going on for over 3 weeks now. Her normal medications are ambien, seriquill, trazidone, also a senthoid, symbalta, and the hospital gave her gabapenton which seems to do nothing for her.


This Question Is Open to Answers -Post Your Comment Below

Dr. Ayman Darrag
Member
Dr. Ayman Darrag
Hi..sorry to hear that for your fiance … Possible condition is Chronic Inflammatory Demyelinating Polyneuropathy (CIDP) is a neurological disorder characterized by progressive weakness and impaired sensory function in the legs and arms. The disorder, which is sometimes called chronic relapsing polyneuropathy, is caused by damage to the myelin sheath (the fatty covering that wraps around and protects nerve fibers) of the peripheral nerves. Although it can occur at any age and in both genders, CIDP is more common in young adults. It often presents with symptoms that include tingling or numbness (beginning in the toes and fingers), weakness of… Read more »
Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy
Hi your fiance is taking a cocktail of the worst drugs i have ever see like for example long term use of seriquill can cause paralysis Second gabapenton can have increased side effect which counters all her medications if this drug is taken with them Third with this cocktail of drugs you do not get to use pain killers or alcohol which can cause serious neuropathy In my opinion you should go to her psychiatric doctor to determine if it is a case os sever depression ,psychosis or is side effect from drugs I can not think of multiple sclerosis… Read more »
Dr Mahaveer
Member
Dr Mahaveer

hi
this seems to be a variant of the GB syndrome.
This is associated with demyelination of the nervous myelin sheath often occurs secondary to a recent episode of viral infection.

Only symptomatic treatment and neurotransmitter tablets will be helpful.
Physiotherapy and nerve stimulation techniques will help.
thanks

shw12
Member
shw12

HI
WE ARE EXTREMELY SORRY TO HEAR THIS.
THIS CAN HAPPEN DUE TO ANTERIOR HORN DISEASE IF NOT GULLIAN BARRE.
BUT IT IS GENERALLY PARTIALLY RECOVERABLE AND 100 % RESULTS ARE NOT EXPECTED.
PHYSIOTHERAPY AND EXERCISES REMAIN THE MAINSTAY OF THE TREATMENT.

mrsshalini14
Member
mrsshalini14

hello there
extremely sorry to know this.
my best wishes for her recovery.
i feel this has happened due to progressive demyelination of the peripheral nerves that occurs due to a virus and low immunity.
exercises and nerve/muscle electrical stimulation will be helpful

wpDiscuz